MEDOS INTERNATIONAL SÃ RL CH 5.5 EXP VERSE FEN SCR 6.0X45; ORTHOSIS, SPINAL PEDICLE FIXATION
Back to Search Results |
| Model Number |
199723645 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Failure of Implant (1924); No Code Available (3191)
| Date of Event |
01/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Only event year is known.Additional device product codes: pml.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, that a patient presented post-op with two (2) fractured bilateral expedium verse size 6mm screws.The initial implant procedure was performed on (b)(6) 2018.A revision surgery has been scheduled for an unknown date and the broken screws will be replaced.Concomitant device reported: setscrew (part number unknown, lot unknown, quantity unknown), rods (part number unknown, lot unknown, quantity unknown), expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 6.0 x 45mm (part number 199723645, lot unknown, quantity 1).This report involves one (1) expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 6.0 x 45mm.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary.Complaint summary: it was reported that on an unknown date, the patient underwent removal of the unknown screw as the unknown screw backed out as confirmed on x-rays taken on an unknown date.Initially, the patient was implanted with an expert adolescent nail on an unknown date.The surgeon removed the unknown screw and left the remaining implants in place.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could be confirmed as the image provided shows the broken screw.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Additional concomitant devices: set screws (part 199721001, lot vg1331, quantity 3); set screws (part 199721001, lot uk3132, quantity 1); expedium spine system rod (part 179772040, lot bdl3rtc, quantity 2).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was further reported the revision procedure occurred on (b)(6), 2020.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the 5.5 exp verse fen scr 6.0x45 (part #: 199723645, lot #: 187552) was received at us cq.Upon visual inspection, the expedium verse 6 x 45-80 fenestrated cf shank (part # 887046645) was broken into two pieces.No other damage was identified.Device failure/defect was identified.Complaint was confirmed.Investigation conclusion: this complaint is confirmed as the complaint device 5.5 exp verse fen scr 6.0x45 (part #: 199723645, lot #: 187552) was received broken into two distinct pieces.No definitive root cause could not be determined based on the information provided but it is likely that the device experienced excessive forces.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.,complaint summary: it was reported that on an unknown date, the patient underwent removal of the unknown screw as the unknown screw backed out as confirmed on x-rays taken on an unknown date.Initially, the patient was implanted with an expert adolescent nail on an unknown date.The surgeon removed the unknown screw and left the remaining implants in place.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could be confirmed as the image provided shows the broken screw.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: the dhr of product code: 199723645, lot : 187552, was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 12.03.2018, qty: (b)(4),the dhr of product code: 199723645, lot : 187552 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 12.03.2018.Qty: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.